Journals / Yeni Üroloji Dergisi / 2026 / Volume: 18 Issue: 2

Gross hematuria associated with oral isotretinoin treatment in a young patient with acne vulgaris

Akne vulgarisli genç bir hastada oral izotretinoin tedavisiyle ilişkili gros hematüri

Anıl Erdik(Sakarya Sadıka Sabancı Hospital)0000-0002-5132-7447
Hacı İbrahim Çimen(SAKARYA UNIVERSITY, SCHOOL OF MEDICINE, DEPARTMENT OF SURGICAL MEDICAL SCIENCES, THE DEPARTMENT OF UROLOGY)0000-0002-0824-3926
Yavuz Tarık Atik(Sakarya Eğitim ve Araştırma Hastanesi)0000-0002-6398-8410
Deniz Gül(Sakarya Eğitim ve Araştırma Hastanesi)0000-0003-0873-0000
Musa Pınar(SAKARYA ÜNİVERSİTESİ, TIP FAKÜLTESİ, DAHİLİ TIP BİLİMLERİ BÖLÜMÜ, İÇ HASTALIKLARI ANABİLİM DALI, NEFROLOJİ BİLİM DALI)0000-0001-8164-6302
Pages
—
Publication Date
2023-06-27
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

In two weeks, terminal hematuria disappeared along with the dysuria, and the urine sample showed normal findings.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Hematuria is defined as the presence of red blood cells in the urine and it may be observed microscopic or gross.
📊
Key Findings & Data:Here, we present a 17-year-old boy who developed terminal hematuria after two months of treatment with isotretinoin for acne vulgaris.
💡
Conclusion & Impact:In two weeks, terminal hematuria disappeared along with the dysuria, and the urine sample showed normal findings.
🔬Design:Case Report
📍Scope:Comprehensive Sample
⚙️Variables:Acne vulgaris · adverse effect · gross hematuria

Abstract

Hematuria is defined as the presence of red blood cells in the urine and it may be observed microscopic or gross. Hematuria may originate from any site throughout the urinary tract, the glomerulus and interstitium or renal vasculature. Here, we present a 17-year-old boy who developed terminal hematuria after two months of treatment with isotretinoin for acne vulgaris. Radiological and cystoscopic assessment of the urinary system were normal. Isotretinoin treatment was stopped after dermatology consultation. In two weeks, terminal hematuria disappeared along with the dysuria, and the urine sample showed normal findings.

Özet

İdrarda kırmızı kan hücrelerinin varlığı olarak tanımlanan hematüri, glomerulus, intersitisiyum veya böbrek damarlarından kaynaklanabilir, mikroskobik veya makroskopik olarak görülebilir. Bu olguda, akne vulgaris nedeniyle oral izotretinoin tedavisinden iki ay sonra gros hematüri gelişen 17 yaşında bir erkek hastayı sunuyoruz. Üriner sistemin radyolojik ve sistoskopik değerlendirmesi normaldi. Dermatoloji konsültasyonu sonrası izotretinoin tedavisi kesildi. İlacın kesilmesinden sonra iki hafta içerisinde gros hematüri ile birlikte dizüri ortadan kayboldu ve tam idrar analizi sonuçları normaldi.

🔖

Cite This Article

Erdik, A., Çimen, H. İ., Atik, Y. T., Gül, D., Pınar, M. (2023). Gross hematuria associated with oral isotretinoin treatment in a young patient with acne vulgaris. Yeni Üroloji Dergisi, Volume: 18 Issue: 2. https://doi.org/10.33719/yud.2023;18-2-1210144

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (5)

  1. 1C. G. Pan. “Evaluation of Gross Hematuria,” Pediatr. Clin. North Am., vol. 53, no. 3, pp. 401–412, Jun. 2006.
  2. B. Forouzani-Haghighi and I. Karimzadeh. “Isotretinoin and the Kidney: Opportunities and Threats.,” Clin. Cosmet. Investig. Dermatol., vol. 13, pp. 485–494, 2020.
  3. E. Sarifakioglu, A. E. Yilmaz, S. Erpolat. “Terminal hematuria associated with oral isotretinoin treatment in a patient with acne vulgaris.,” Pediatr. Dermatol., vol. 29, no. 5, pp. 668–669, 2012.
  4. J. Tan, S. Boyal, K. Desai, S. Knezevic. “Oral Isotretinoin: New Developments Relevant to Clinical Practice.,” Dermatol. Clin., vol. 34, no. 2, pp. 175–184, Apr. 2016.
  5. B. Yesilkaya, N. Alli, R. F. Artuz, E. Ulu, D. Kartal, S.L. Cinar. “The frequency of hematuria in acne vulgaris patients during isotretinoin treatment.,” Cutan. Ocul.Toxicol., vol. 36, no. 1, pp. 74–76, Mar. 2017.